Arkansas, 2023

Flood in Arkansas, November 3 to 9, 2023

November 3 to 9, 2023 · NWS LZK · 1 event in 1 county or zone

Heavy rain at the end of October brought flooding to the Cache River at Patterson in early November.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain at the end of October brought flooding to the Cache River at Patterson in early November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 3, 5:14 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 3, 5:14 PM CST, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
614 PM CDT Fri Nov 3 2023

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 238 PM CDT Fri Nov 3 2023

Mild and pleasant weather will blanket Arkansas this weekend. High
pressure to the east is bringing warmer air across the state on
southerly winds.

Overnight lows will not be quite as cold, with lows mainly in the
40's, although some areas could drop down into the mid to upper 30s
tonight.

Afternoon highs on Saturday and Sunday will top out in the 70's in
most areas, although temperatures will be a bit cooler across the
far north.

A shortwave will zip across the area tomorrow night, with mainly an
increase in mid to high level clouds across the north.

&&

.LONG TERM...
(Sunday Night through next Friday)
Issued at 238 PM CDT Fri Nov 3 2023

The long term period will begin with zonal flow across much of the
country. An upper trough will move through the Great Lakes Monday.
Another upper trough moves into the Pacific Northwest Tuesday and
moves through the northern part of the country Wednesday and
Thursday. An upper ridge builds over the Rockies Friday.

Surface high pressure will be over the area through Tuesday with a
cold front in the Plains. The cold front will move through Arkansas
Wednesday night and Thursday. This will be a slow moving front and
bring a chance of showers mainly Wednesday night through Thursday
night. Several short waves will also move through the zonal flow
during this time. Friday will be dry. No severe weather is expected.
Above normal temperatures are expected through the period.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Fri Nov 3 2023

Generally VFR conditions along with S-SW winds less than 10 kts
expected through the period. Some localized FG and low clouds
could develop before daybreak, highest confidence for this
occurrence is at KHOT/KADF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     43  72  48  73 /   0   0  10   0
Camden AR         39  72  46  77 /   0   0   0   0
Harrison AR       45  69  49  71 /   0   0   0   0
Hot Springs AR    43  74  49  75 /   0   0   0   0
Little Rock   AR  44  74  51  77 /   0   0   0   0
Monticello AR     43  74  49  77 /   0   0   0   0
Mount Ida AR      41  74  47  75 /   0   0   0   0
Mountain Home AR  43  68  48  70 /   0   0   0   0
Newport AR        42  72  48  73 /   0   0   0   0
Pine Bluff AR     42  75  49  76 /   0   0   0   0
Russellville AR   42  74  49  76 /   0   0   0   0
Searcy AR         39  73  47  75 /   0   0   0   0
Stuttgart AR      42  73  49  75 /   0   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...53
LONG TERM....51
AVIATION...67
Hazardous weather outlook, Nov 3, 2:02 AM CST, 19 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
302 AM CDT Fri Nov 3 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-041000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
302 AM CDT Fri Nov 3 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
November 3, 10:00 PM CST to November 9, 10:00 AM CST
Where
Woodruff County, 0.79 mi WSW of Riverside to 0.36 mi NNE of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.275, -91.243

Heavy rain at the end of October brought flooding to the Cache River at Patterson November 3-11.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

More

Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, November 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1150829.